Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 28, 2007, 8:16 AM PDT for Esmeralda County, Nye County, Nevada. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 8:16 AM PDT (15:16 UTC)
- Expired
- Mar 28, 2007, 6:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 3.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 281516 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 816 AM PDT WED MAR 28 2007 NVZ014-282330- /O.NEW.KVEF.WI.Y.0016.070328T1516Z-070329T0100Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 816 AM PDT WED MAR 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR ESMERALDA AND CENTRAL NYE COUNTIES. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED IN THE ADVISORY AREA TODAY. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST...AND WILL MAKE TRAVEL DIFFICULT. THE WINDS WILL SUBSIDE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
2 follow-up statements
000 WWUS75 KVEF 282214 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PDT WED MAR 28 2007 NVZ014-290100- /O.CON.KVEF.WI.Y.0016.000000T0000Z-070329T0100Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 314 PM PDT WED MAR 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR ESMERALDA AND CENTRAL NYE COUNTIES. NORTHWEST WINDS HAD BEGUN TO DECREASE A BIT THIS AFTERNOON...BUT SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN STILL BE EXPECTED THROUGH 6 PM. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST...AND WILL MAKE TRAVEL DIFFICULT. THE WINDS WILL SUBSIDE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
000 WWUS75 KVEF 290037 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 537 PM PDT WED MAR 28 2007 DEFAULT OVERVIEW SECTION NVZ014-290145- /O.EXP.KVEF.WI.Y.0016.000000T0000Z-070329T0100Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 537 PM PDT WED MAR 28 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT FOR ESMERALDA AND CENTRAL NYE COUNTY. NORTHWEST WINDS HAVE DIMINISHED OVER THE PAST COUPLE OF HOURS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE STILL POSSIBLE THIS EVENING...BEFORE DIMINISHING FURTHER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:10 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 28, 3:10 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PDT WED MAR 28 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER UTAH TODAY WILL KEEP A CHANCE OF SNOW SHOWERS OVER PORTIONS OF EAST CENTRAL NEVADA AND NORTHWEST ARIZONA WITH NORTHERLY BREEZES AND BELOW NORMAL TEMPERATURES OVER THE REST OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. A GRADUAL WARMING TREND AND DECREASING WINDS CAN BE EXPECTED THURSDAY AND FRIDAY AS THE LOW PRESSURE SYSTEM MOVES SLOWLY NORTHEAST. && .SHORT TERM...UPPER LOW CENTERED OVER CENTRAL UTAH EARLY THIS MORNING WILL MOVE ONLY VERY SLOWLY EASTWARD DURING THE NEXT COUPLE OF DAYS. MOISTURE WRAPPING AROUND THE LOW WILL BRING A CHANCE OF SNOW SHOWERS TO LINCOLN AND NORTHERN MOHAVE COUNTY TODAY. MODEL RH PROGS INDICATE THE REMAINDER OF THE FORECAST AREA WILL BE SUNNY TO MOSTLY SUNNY TODAY BUT WILL HAVE TO MONITOR CLOUD COVER AS IT WRAPS AROUND THE CLOSED LOW AS THERE COULD BE MORE CLOUD COVER THAN MODELS INDICATE FARTHER TO THE WEST AND SOUTH. DECENT GRADIENT WILL PERSIST DUE TO PROXIMITY OF THE LOW AND EXPECT SOME BREEZY NORTH TO NORTHWEST WINDS IN A FEW AREAS TODAY ALONG WITH BELOW NORMAL TEMPERATURES. AS THE LOW MOVES INTO COLORADO TONIGHT AND THURSDAY AND INTO NORTHEAST WYMOMING FRIDAY...MOISTURE WILL CONTINUE TO DECREASE WHILE GRADUAL WARMING TAKES PLACE AND WINDS GRADUALLY DECREASE. .LONG TERM...A PLEASANT WEATHER PATTERN SETTING UP FOR THE EXTENDED PERIOD WITH ZONAL FLOW TO WEAK RIDGING EXPECTED OVER THE WEEKEND AND CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES CAN BE EXPECTED OVER THE REGION EACH DAY. A WEAK SHORTWAVE IS FORECAST TO PASS THROUGH THE AREA LATE SUNDAY WHICH MAY BRING AN INCREASE IN CLOUDS AND THE POTENTIAL FOR STRONGER WINDS OVER THE SOUTHERN SIERRA CREST. && .AVIATION...FOR KLAS: NORTHWEST TO NORTH SURFACE WINDS AROUND 10 KTS WILL CONTINUE THROUGH THE REST OF THE NIGHT WITH SCATTERED TO BROKEN CLOUD COVER OVER THE LAS VEGAS VALLEY. CEILINGS ARE EXPECTED TO REMAIN AT OR ABOVE 10K FEET IN CLARK COUNTY BUT MAY BE NEAR 8K FEET OVER LINCOLN COUNTY AND IN THE MORMON MESA CORRIDOR. NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY MIDDAY TODAY CONTINUING THROUGH THE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING TO AROUND 10KTS AFTER SUNSET. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 KTS WILL CONTINUE THROUGH THE REST OF THE NIGHT WITH OCCASIONAL GUSTS TO AROUND 30 KTS IN CHANNELED AREAS. CEILINGS AROUND 8K FEET OVER LINCOLN AND NORTHERN MOHAVE COUNTIES. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && SALMEN HTTP://WEATHER.GOV/LASVEGAS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.